I took finasteride for two months and then stopped because of decreased libido. However, I am not sure they were because of the drug. I had low libido even before I started to take it. It just got worse, but it might have been just in my head anyway.
Now, my libido is back to normal so I am considering starting propecia again. My question is, if I already have taken propecia without permanent side effects (because everything is fine now, those side effects were clearly temporary) does that mean that I will surely not have adverse side effects if I get back on it again? That even if I do have the side effects they will be temporary?
I think the key is that you had low libido even before starting Propecia (finasteride 1mg). You should speak about this with your doctor and consider further testing of your hormone levels. If you took Propecia and you believe it caused side effects, you can try a lower dose (such as 0.5mg). A lower dose may give you no or lower side effect profile, and is about 70 to 80 percent as effective for treating your hiar loss. In all my years in practice I have never seen irreversible side effects or even heard of them from short term use (2 months or so).